On Double-Diffusive Hadley Flow in Maxwell Fluids through a Horizontal Porous Layer

Matta, A and P A, Lakshmi Narayana (2015) On Double-Diffusive Hadley Flow in Maxwell Fluids through a Horizontal Porous Layer. Journal of Porous Media, 18 (12). pp. 1239-1249. ISSN 1091-028X

Full text not available from this repository. (Request a copy)


The present study deals with the effect of stress relaxation on the mechanism of instability of the double-diffusive Hadley flow through a shallow horizontal layer of a porous medium induced by thermal and solutal gradients inclined to the vertical by means of linear stability analysis. The Hadley flow which is set up by the horizontal components of these gradients becomes unstable when vertical components are sufficiently large and this instability is analyzed using three-dimensional normal modes. The vertical thermal Rayleigh number is treated as the eigenvalue. The system that constitutes the eigenvalue problem is solved by using a two-term Galerkin approximation for various modes of instability. The detailed analysis is carried out for both the stationary and oscillatory modes. Results are presented for various values of the governing parameters of the flow. It is observed that the stress relaxation parameter has a significant role in convective instability.

[error in script]
IITH Creators:
IITH CreatorsORCiD
P A, Lakshmi NarayanaUNSPECIFIED
Item Type: Article
Uncontrolled Keywords: double-diffusive convection, inclined gradients, horizontal layer, linear stability analysis, porous medium, Hadley flow, Maxwell fluids
Subjects: ?? sub3.8 ??
Divisions: Department of Mathematics
Depositing User: Team Library
Date Deposited: 14 Dec 2015 08:16
Last Modified: 14 Dec 2015 08:16
URI: http://raiith.iith.ac.in/id/eprint/2067
Publisher URL: http://dx.doi.org/10.1615/JPorMedia.v18.i12.70
OA policy: http://www.sherpa.ac.uk/romeo/issn/1091-028X/
Related URLs:

Actions (login required)

View Item View Item
Statistics for RAIITH ePrint 2067 Statistics for this ePrint Item